Alert archive / Washington / Gale Warnings in 2017
Gale Warning 66, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 13, 2017, 2:37 AM PDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2017, 2:37 AM PDT (09:37 UTC)
- Expired
- Aug 13, 2017, 11:00 PM PDT
- In force
- 20 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
131 WHUS76 KSEW 130937 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 237 AM PDT SUN AUG 13 2017 PZZ131-132-131745- /O.UPG.KSEW.SC.Y.0204.000000T0000Z-170813T1700Z/ /O.UPG.KSEW.GL.A.0041.170813T1700Z-170814T0500Z/ /O.NEW.KSEW.GL.W.0066.170813T0937Z-170814T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 237 AM PDT SUN AUG 13 2017 ...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST WIND RISING TO 25 TO 35 KNOTS DURING THE MORNING AND CONTINUING THROUGH THIS EVENING BEFORE EASING. * WAVES...WIND WAVES BUILDING TO 4 TO 6 FEET DURING THE MORNING THEN EASING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-131745- /O.NEW.KSEW.SC.Y.0205.170813T1600Z-170814T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 237 AM PDT SUN AUG 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS...WEST WIND RISING TO 15 TO 25 KNOTS DURING THE MORNING AND CONTINUING THROUGH THIS EVENING BEFORE EASING. * WAVES...WIND WAVES BUILDING TO 2 TO 4 FEET DURING THE MORNING THEN SUBSIDING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
3 follow-up statements
543 WHUS76 KSEW 131544 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 844 AM PDT SUN AUG 13 2017 PZZ131-132-132345- /O.CON.KSEW.GL.W.0066.000000T0000Z-170814T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 844 AM PDT SUN AUG 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...WEST WIND RISING TO 25 TO 35 KNOTS DURING THE MORNING AND CONTINUING THROUGH THIS EVENING BEFORE EASING. * WAVES...WIND WAVES BUILDING TO 4 TO 6 FEET DURING THE MORNING THEN EASING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-132345- /O.CON.KSEW.SC.Y.0205.170813T1600Z-170814T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 844 AM PDT SUN AUG 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...OVER THE SOUTHERN SAN JUAN ISLANDS...SOUTHWEST WIND RISING TO 15 TO 25 KNOTS DURING THE MORNING AND CONTINUING THROUGH THIS EVENING BEFORE EASING. OVER ADMIRALTY INLET...NORTHWEST WIND RISING TO 15 TO 25 KNOTS DURING THE MORNING AND CONTINUING THROUGH THIS EVENING. * WAVES...WIND WAVES BUILDING TO 2 TO 4 FEET DURING THE MORNING AND EARLY AFTERNOON THEN SUBSIDING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
666 WHUS76 KSEW 132147 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 247 PM PDT SUN AUG 13 2017 PZZ131-132-140600- /O.CON.KSEW.GL.W.0066.000000T0000Z-170814T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 247 PM PDT SUN AUG 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...WEST WIND RISING TO 25 TO 35 KNOTS AND CONTINUING THROUGH THIS EVENING BEFORE EASING. * WAVES...WIND WAVES BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-140600- /O.CON.KSEW.SC.Y.0205.000000T0000Z-170814T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 247 PM PDT SUN AUG 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...OVER THE SOUTHERN SAN JUAN ISLANDS...SOUTHWEST WIND 15 TO 25 KNOTS...EASING AFTER MIDNIGHT. OVER ADMIRALTY INLET... NORTHWEST WIND 15 TO 25 KNOTS EASING AFTER MIDNIGHT. * WAVES...WIND WAVES BUILDING TO 2 TO 4 FEET...THEN SUBSIDING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
577 WHUS76 KSEW 140339 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 839 PM PDT SUN AUG 13 2017 PZZ131-132-141145- /O.CON.KSEW.GL.W.0066.000000T0000Z-170814T0600Z/ /O.EXB.KSEW.SC.Y.0205.170814T0600Z-170814T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 839 PM PDT SUN AUG 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM PDT THIS EVENING UNTIL 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. * WINDS...W WIND 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. * WAVES...WIND WAVES 4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-141145- /O.EXT.KSEW.SC.Y.0205.000000T0000Z-170814T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 839 PM PDT SUN AUG 13 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY... * WINDS...OVER THE SOUTHERN SAN JUAN ISLANDS...SOUTHWEST WIND 15 TO 25 KNOTS. OVER NORTH ADMIRALTY INLET...NORTHWEST WIND 15 TO 25 KNOTS. * WAVES...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 12, 9:25 PM PDT, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 12, 9:25 PM PDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
925 PM PDT Sat Aug 12 2017
.SYNOPSIS...A cold front will move through Western Washington
tonight. The overall weather pattern for next week will return
to a regime of night and morning clouds with afternoon sunshine.
&&
.SHORT TERM...Rain will continue to spread across Western WA this
evening as a front moves through the area. The coast and mountains
ought to pick up a quarter inch of rain. There will be a few showers
around on Sunday--mainly around Seattle in a PSCZ in the morning.
Areas of low clouds will set up later Sunday night, and Monday will
see morning clouds and afternoon sun with temps a little cool, but
probably still reaching the mid 70s in the warmer spots so long
as the morning clouds break up as expected.
.LONG TERM...The upper level ridge over the East Pacific will
remain in place through midweek with dry northwesterly flow aloft
and onshore flow at low levels. This is a pretty typical pattern for
night/morning clouds and afternoon clearing which will be reflected
by near normal temperatures through Wednesday. The medium range
models remain consistent in showing a system shifting into the Gulf
of Alaska midweek that will help nudge the upper level ridge onshore
Wednesday evening into Thursday. The building heights Thursday into
Friday as the ridge shifts onshore will result in warming aloft and
some reduction in the onshore flow which will equate to a slight
warming trend late in the week. Otherwise expect pretty typical
conditions for mid August.
&&
.AVIATION...A front will reach the coast around midnight and push
through Puget Sound late tonight/early Sunday morning. The upper
trough will move across the region Sunday with light to moderate
southwest flow aloft becoming westerly Sunday morning. Air mass
stable and becoming moist at all levels. Rain will continue to fill
in this evening, becoming widespread after midnight with areas of
MVFR developing and IFR near the coast. Rain tapers to showers
Sunday morning with areas of MVFR or IFR improving to VFR by midday.
A convergence zone is expected to form over Puget Sound behind the
front, between 18Z-21Z then fade out by 06Z as it moves slowly
south from KPAE down to past KSEA.
KSEA...Rain will develop by 11 pm and continue overnight. VFR cigs
becoming mostly MVFR late tonight and Sunday morning. Cigs improving
to VFR by late Sunday morning.
A convergence zone is expected to form and could impact the terminal
21Z-06Z. SW winds 5 to 10 kt. The convergence zone could cause a N-
NE wind shift after 20Z. dtm/Kam
&&
.MARINE...A front will reach the coast by midnight and push through
the inland waters late tonight/early Sunday morning. Small craft
westerlies expected in the central/east Strait ahead of the front,
possibly slacking off below 20 kt for a few hours late tonight or
early Sunday morning. Post frontal gales are possible behind the
front in the Strait late Sunday morning through the evening. SW
small craft winds could reach the waters around the San Juans and NW
small craft winds at the north part of Admiralty Inlet Sunday
afternoon.
Varying degrees of onshore flow through mid week as the surface
ridge persists. dtm
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small craft advisory central/east Strait through 10 AM PDT
Sunday morning.
Gale watch central/east Strait from 10 AM PDT through Sunday
evening.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:41 PM PDT | Gale Watch | SEW | 6 hr | |
| Aug 12, 8:41 PM PDT | Small Craft Advisory | SEW | 6 hr | |
| Aug 13, 2:37 AM PDT | Small Craft Advisory | SEW | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.